Lyrica weight gain

Lyrica (pregabalin) being an analgesic, is used in treating central neuropathic pain. There are many side effects caused by Lyrica medication. The very significant and most common side effect caused by Lyrica is weight gain. However, there are a number of steps for you to get rid of this weight gain donated by Lyrica. The most important step is to take a heart-healthy diet. You should also do exercises on regular basis. Anyway, if your weight gain is very speedy, please let your physician know about it. Significant weight gain within a short period after commencing treatment with Lyrica should not be ignored as rapid weight gain could be a sign indicating congestive heart failure.

The documented side effects of Lyrica include weight gain and clinical tests have proved this with their data. Extensive studies have also been carried out on weight gain occurring due to use of Lyrica. In the United States, before approving any medication, several clinical trials are done with the medicine. The medicine is administered to a large number of people and the results are compared with people who have not taken that medicine. The side effects noted out through these clinical trials are documented with much caution. The studies carried out previously showed weight gain in 16% of people who were treated with Lyrica for seizures against 1% of people who were not given Lyrica for treatment. In the treatment of fibromyalgia, 14% of people taking Lyrica gained weight. Particularly, when people were taking higher dosages of Lyrica, the weight gain was more common among them, whereas, among people treated with Lyrica for nerve pain caused by diabetic neuropathy, it was less common.



If you are on Lyrica, and if you experience unexplained or worrying weight gain, there are some ways to tide over this problem. As discussed in the beginning, you should eat a heart-healthy diet. Your diet should contain lot of fruits and vegetables. You should include enough grains. The diet should be free from fats. If inevitable, you can have low-fat items. Milk and milk products which are heart-healthy can be included in the diet. You can have lean meats, poultry produces and fish. Beans and nuts are also helpful. Your intake of saturated fats, cholesterol, trans fats, sodium in the form of salt and added sugars should be limited to the extent possible.

Just following a healthy food system only is not enough. You should do exercises on regular basis. It should be for a minimum time span of 30 minutes. It should be done on all the days of the week. Besides the above two main steps, one more important thing is that you should limit your intake of alcohol. When you consume alcohol more, you are tempted to take junks more, which leads to weight gain.

Despite all the efforts you have taken as above, you gain weight while you are on Lyrica, this could be due to retention of fluid and heart failure, which are also the side effects caused due to use of Lyrica. This kind of weight gain should be brought to the notice of your doctor immediately as this can be an indication of congestive heart failure. Your doctor only can conclude on this and treat you accordingly. Your doctor may suggest you other ways and means for retarding the rate of weight gain. Your physician may also look for other causes that make you gain weight. Medical conditions could be one of such causes. If still the weight continues to gain, your doctor may advise you to adopt a different life style. Your doctor may also change the medication itself.